Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 15, 2015, 3:18 PM MDT for Goshen County, Wyoming. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2015, 3:18 PM MDT (21:18 UTC)
- Expired
- May 15, 2015, 4:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 3:48 PM MDT | HAIL 1 | 8 S Torrington, WY | COVERING THE GROUND. |
| May 15, 3:48 PM MDT | TORNADO | 3 S Torrington, WY | |
| May 15, 3:55 PM MDT | TORNADO | Torrington, WY | POWER LINES DOWN. DAMAGE TO ROOFS AND OUTBUILDINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 12:58 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723
WUUS55 KCYS 152118
SVRCYS
WYC015-152215-
/O.NEW.KCYS.SV.W.0007.150515T2118Z-150515T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT FRI MAY 15 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GOSHEN COUNTY IN SOUTHEASTERN WYOMING...
* UNTIL 415 PM MDT
* AT 317 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YODER...OR
15 MILES SOUTH OF TORRINGTON...MOVING NORTH AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HUNTLEY AROUND 325 PM MDT.
VETERAN AROUND 330 PM MDT.
TORRINGTON AROUND 340 PM MDT.
LINGLE AROUND 345 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HWY 85
AT DRY RAWHIDE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHEASTERN
WYOMING.
LAT...LON 4171 10422 4176 10447 4249 10451 4246 10407
4210 10406 4185 10406
TIME...MOT...LOC 2117Z 190DEG 39KT 4185 10429
HAIL...1.00IN
WIND...60MPH
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:13 PM MDT, 5 minutes earlier.
Area forecast discussion, May 15, 3:13 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MDT FRI MAY 15 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 311 PM MDT FRI MAY 15 2015 DISCUSSION WILL BE RATHER ABBREVIATED DUE TO SEVERE STORMS NOW AFFECTING PARTS OF THE AREA. UPPER LOW OVER THE SW CONUS WILL MOVE SLOWLY NORTHEAST OVER THE NEXT COUPLE DAYS WITH SHORTWAVES PASSING OVER THE CWA AT TIMES. STORMS FIRING UP OVER THE CWA NOW WITH STRONGEST STORMS OVER THE PANHANDLE INTO FAR SE WY WHERE INSTABILITY IS GREATEST WITH CAPES 1500-2500 J/KG. EXPECT THIS ACTIVITY TO CONTINUE INTO THIS EVENING AS A SFC TROF MOVES EAST...WITH THE STRONGEST ACTIVITY EXPECTED TO EXIT TO THE NORTHEAST BY MID EVENING AS THE SFC TROF MOVES FARTHER EAST. RESIDUAL SHOWERS EXPECTED INTO THE LATE EVENING THEN ENDING AS ONE WAVE LIFTS TO THE NORTHEAST OF THE AREA. MAINLY DRY SAT MORNING THEN APPROACH OF NEXT SHORTWAVE SHOULD INITIATE ANOTHER ROUND OF SHOWERS AND A FEW STORMS MAINLY OVER THE SE HALF OF THE CWA. INSTABILITIES RATHER WEAK SO ANY STORMS SHOULD BE WEAK AS WELL. ACTIVITY SHOULD END SAT EVENING THEN RETURN ONCE AGAIN SUNDAY AFTERNOON. COOL FRONT WILL DROP SE ACROSS THE CWA SUNDAY AFTERNOON AND EVENING. TEMPS REMAINING ON THE MILD SIDE THROUGH THE WEEKEND. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 311 PM MDT FRI MAY 15 2015 RATHER COOL AND UNSETTLED EXTENDED PERIOD CONTINUES TO BE SHOWN BY THE MODELS. MONDAY WILL LIKELY BE THE DRIEST DAY ACROSS THE REGION WITH THE RIDGING ALOFT AND VERY LIMITED INSTABILITY (MAINLY OUT WEST). THE BEST CHANCE OF SHOWERS WILL BE ALONG AND WEST OF THE LARAMIE RANGE. SOUTHEASTERLY SFC WINDS WILL PUSH HIGHER DEWPOINTS TOWARD THE LARAMIE RANGE BY TUESDAY MORNING. AN UPPER LEVEL SYSTEM OVER CALIFORNIA ON MON WITH MOVE QUICKLY NORTHEASTWARD ON TUESDAY. UPPER LEVEL DIVERGENCE AND DEEP LAYER ASCENT WILL INCREASE BY TUESDAY AFTN AND EVENING AND INTERACT WITH GOOD MOISTURE (PW VALUES ARE ABOVE 0.75 INCHES) TO PRODUCE WIDESPREAD RAIN AND MAYBE AN ISOLATED TSTM. LOOKING MORE LIKE A STRATIFORM EVENT...AND STRONG STORMS WOULD NOT BE A CONCERN WITH THE GFS SHOWING REALLY NO CAPE ACROSS THE PLAINS. WEAK SHORTWAVE WILL BE IN THE VICINITY OF SOUTHWEST SOUTH DAKOTA ON WED WITH SCATTERED SHOWERS PERSISTING. THERE IS SOME INDICATION THAT IT WILL DRY OUT BY THURS...HOWEVER CAN NOT RULE OUT ISOLATED CONVECTION WITH LLVL UPSLOPE TO THE EAST OF THE LARAMIE RANGE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 311 PM MDT FRI MAY 15 2015 THE MAIN AVIATION CONCERN WILL BE THE CONTINUED THREAT OF ISOLATED SEVERE CONVECTION AND THE ACCOMPANYING BRIEF MVFR/IFR CIGS AND VISIBILITIES. THIS ACTIVITY WILL LINGER INTO THIS EVENING BEFORING WEAKENING AND EVENTUALLY DISSIPATING OVERNIGHT AND INTO SATURDAY MORNING. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AFTERNOON...ESPECIALLY AT TERMINALS EAST OF THE LARAMIE RANGE. && .FIRE WEATHER... ISSUED AT 311 PM MDT FRI MAY 15 2015 CONCERNS TO REMAIN QUITE LOW INTO EARLY NEXT WEEK WITH CONDITIONS AND FUELS EXPECTED TO REMAIN NON-CRITICAL. NEARLY DAILY CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS SEEN INTO EARLY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...CAH AVIATION...CAH FIRE WEATHER...RE
Hazardous weather outlook, May 15, 1:20 PM MDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 120 PM MDT FRI MAY 15 2015 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 161930- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 120 PM MDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP TO THE EAST OF THE LARAMIE RANGE BY MIDDAY AND CONTINUE INTO THE EARLY EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR LARAMIE AND GOSHEN COUNTIES AS WELL AS ALL OF THE WESTERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ON MOST DAYS. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THE EARLY EVENING. WYZ103>105-109>116-161930- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 120 PM MDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH THE AFTERNOON. SEVERE STORMS ARE NOT EXPECTED TO THE WEST OF THE LARAMIE RANGE...HOWEVER SOME OF THE STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ON MOST DAYS. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, May 15, 2:55 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT FRI MAY 15 2015 WYZ101-103-152130- CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY- 255 PM MDT FRI MAY 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CONVERSE COUNTY UNTIL 330 PM MDT... AT 255 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOXELDER...OR 23 MILES SOUTHEAST OF CASPER...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL CONVERSE COUNTY. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 161 AND 164. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4257 10583 4257 10606 4283 10607 4284 10578 TIME...MOT...LOC 2055Z 180DEG 17KT 4265 10594 JAMSKI
Special weather statement, May 15, 3:02 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 302 PM MDT FRI MAY 15 2015 NEZ002-152145- DAWES NE- 302 PM MDT FRI MAY 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAWES COUNTY UNTIL 345 PM MDT... AT 302 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHADRON AIRPORT...OR NEAR CHADRON...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CHADRON AND CHADRON AIRPORT AROUND 305 PM MDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL NEBRASKA. LAT...LON 4277 10300 4276 10315 4300 10323 4300 10298 TIME...MOT...LOC 2102Z 172DEG 30KT 4279 10306 RUBIN
Special weather statement, May 15, 3:11 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 311 PM MDT FRI MAY 15 2015 NEZ021-152200- MORRILL NE- 311 PM MDT FRI MAY 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORRILL COUNTY UNTIL 400 PM MDT... AT 311 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COURT HOUSE AND JAIL ROCKS...OR 30 MILES NORTH OF SIDNEY...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF HIGHWAY 385 AND 92 AND COURT HOUSE AND JAIL ROCKS AROUND 315 PM MDT. BRIDGEPORT...NORTHPORT AND BRIDGEPORT STATE RECREATION AREA AROUND 325 PM MDT. THE INTERSECTION OF HIGHWAY 385 AND L62 AROUND 345 PM MDT. ANGORA AROUND 350 PM MDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL NEBRASKA. LAT...LON 4151 10291 4148 10327 4199 10326 4200 10277 TIME...MOT...LOC 2111Z 184DEG 27KT 4157 10305 RUBIN
Local storm report, May 15, 3:13 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 10 N BROWNSON 41.31N 103.08W
05/15/2015 M1.25 INCH CHEYENNE NE TRAINED SPOTTER
0238 PM HAIL 9 W GURLEY 41.32N 103.15W
05/15/2015 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
&&
HAHNSpecial weather statement, May 15, 3:13 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MDT FRI MAY 15 2015 WYZ117-118-152200- SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY- 313 PM MDT FRI MAY 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 400 PM MDT... AT 313 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARREN AFB...OR 7 MILES WEST OF CHEYENNE...MOVING NORTH AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WHITAKER AROUND 355 PM MDT. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 35. INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 348 AND 361. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHEASTERN WYOMING. LAT...LON 4106 10484 4107 10507 4150 10508 4148 10472 TIME...MOT...LOC 2113Z 183DEG 22KT 4117 10494 RUBIN
Local storm report, May 15, 3:18 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 NW BROWNSON 41.22N 103.15W
05/15/2015 M1.75 INCH CHEYENNE NE TRAINED SPOTTER
PING-PONG TO GOLF-BALL SIZED HAIL REPORTED.
&&
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:22 AM MDT | Special Weather Statement | CYS | Goshen | 38 min |
| May 15, 1:02 PM MDT | Special Weather Statement | CYS | Albany | 43 min |
| May 15, 1:58 PM MDT | Special Weather Statement | CYS | Albany | 47 min |
| May 15, 2:31 PM MDT | Special Weather Statement | CYS | Goshen | 44 min |
| May 15, 2:50 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 30 min |
| May 15, 2:55 PM MDT | Special Weather Statement | CYS | Converse | 35 min |
| May 15, 3:13 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| May 15, 3:27 PM MDT | Special Weather Statement | CYS | Laramie | 63 min |
| May 15, 3:32 PM MDT | Tornado Warning | CYS | Goshen | 43 min |
| May 15, 4:00 PM MDT | Tornado Warning | CYS | Goshen | 45 min |
| May 15, 4:04 PM MDT | Special Weather Statement | CYS | Goshen | 26 min |
| May 15, 5:28 PM MDT | Areal Flood Advisory | CYS | Goshen | 5 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.